Alert archive / Colorado / Fire Weather Watches in 2021

Fire Weather Watch 1, NWS Pueblo, CO

March 7, 20219 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Mar 7, 2021, 3:50 AM MST for 9 counties in Colorado. It took effect at Mar 8, 2021, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 7, 2021, 3:50 AM MST (10:50 UTC)
In effect from
Mar 8, 2021, 11:00 AM MST
Expired
Mar 7, 2021, 2:54 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3456 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

393 
WWUS85 KPUB 071050
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
350 AM MST Sun Mar 7 2021

...A Fire Weather Watch has been issued from Monday morning
through Monday afternoon for gusty winds and low relative 
humidity, for fire weather zones 227 through 233, and 235 through
237, which includes much of the southeast plains...

COZ227>233-235>237-080300-
/O.NEW.KPUB.FW.A.0001.210308T1800Z-210309T0100Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
350 AM MST Sun Mar 7 2021

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 227...228...229...230...231...232...233...
235...236 AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Monday morning through Monday afternoon.

* Affected Area...Fire Weather Zones 227...228...229...230... 
  231...232...233...235...236 and 237.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions may be favorable for rapid rates of fire 
  growth and spread Monday morning through Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
1 follow-up statement
906 
WWUS85 KPUB 072154
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
254 PM MST Sun Mar 7 2021

...A Red Flag Warning has been issued from 11 AM to 6 PM Monday
for gusty winds, low relative humidity values and dry fuels for
fire weather zones 227 through 237...which includes all of the
southeast Colorado Plains...

...A Fire Weather Watch has been issued from Tuesday morning
through Tuesday afternoon for gusty winds, low relative humidity
values and dry fuels for fire weather zones 227 through
237...which includes all of the southeast Colorado Plains...

COZ227>233-235>237-081400-
/O.UPG.KPUB.FW.A.0001.210308T1800Z-210309T0100Z/
/O.NEW.KPUB.FW.W.0006.210308T1800Z-210309T0100Z/
/O.NEW.KPUB.FW.A.0002.210309T1800Z-210310T0100Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
254 PM MST Sun Mar 7 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 227...228...229...230...231...232...233...235...236 AND 
237...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 227...228...229...230...231...232...233...
235...236 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from 11 AM to 6 PM MST Monday. A Fire Weather 
Watch has also been issued. This Fire Weather Watch for gusty 
winds, low relative humidity and dry fuels is in effect from 
Tuesday morning through Tuesday afternoon. 

* Affected Area...Fire Weather Zones 227...228...229...230... 
  231...232...233...235...236 and 237.

* Winds...Southwest 15 to 25 mph with gusts 35 to 45 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread Monday morning through Monday afternoon, and 
  again Tuesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ234-081400-
/O.NEW.KPUB.FW.W.0006.210308T1800Z-210309T0100Z/
/O.NEW.KPUB.FW.A.0002.210309T1800Z-210310T0100Z/
Kiowa County Including Eads-
254 PM MST Sun Mar 7 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONE 234... 

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING 
THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONE 234...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from 11 AM to 6 PM MST Monday. A Fire Weather 
Watch has also been issued. This Fire Weather Watch for gusty 
winds, low relative humidity and dry fuels is in effect from 
Tuesday morning through Tuesday afternoon.

* Affected Area...Fire Weather Zone 234.

* Winds...Southwest 10 to 20 mph with gusts 25 to 40 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread Monday morning through Monday afternoon, and 
  again Tuesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Mar 6, 10:20 PM MST, 5 hours 30 minutes earlier.

Area forecast discussion, Mar 6, 10:20 PM MST, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1020 PM MST Sat Mar 6 2021

.SHORT TERM...(This evening through Sunday)
Issued at 243 PM MST Sat Mar 6 2021

Warm and breezy conditions continuing across the area this
afternoon, with daytime mixing today allowing for stronger flow and
drier air to work its way to the surface. This has been most notable
across the far eastern plains, where southerly gusts up to 35 to 40
mph and low RH values have occurred. While near critical to critical
fire weather conditions developed this afternoon, they have remained
spotty. Expect these spotty conditions to continue for the next
couple of hours, with RH values improving into the evening. Lee
trough in place does look as if it will support continued stronger
winds and gusts for much of tonight over the eastern plains.
However, weaker gradient and flow in place on Sunday will limit
winds. Made little changes to the low temps tonight only to increase
slightly, with these elevated winds providing a relatively mild
night. Current high clouds passing overhead will shift east tonight,
with mostly sunny skies and above normal temps expected again on
Sunday.

.LONG TERM...(Sunday night through Saturday)
Issued at 243 PM MST Sat Mar 6 2021

Fire weather remains the biggest concern for the first part of the
extended, followed by the potential for a storm system by next
weekend. There are differences in the operational solutions beyond
Wednesday as far as timing and storm track. Both will play a role
in how our forecast plays out.

Sunday night through Wednesday...critical fire weather conditions
are forecast to exist through this period. Sunday night looks to
be dry, as upper level ridging shifts east into the Central
Plains. Overnight lows heading into Monday morning look to fall
into the 30s across the Plains.

On Monday, a quick moving upper level shortwave embedded in
southwesterly flow will progress across Colorado. There could be a
couple of light snow showers over the San Juan Mountains with
spotty inch snow accumulations possible. This snow should come to
an end by mid to late afternoon. Increasing southwesterly flow
aloft will spread across Colorado by the afternoon. Enhanced
mixing and drying will lead to dangerous fire weather conditions
across the Plains. Humidity values will fall to near 15 percent,
and winds will increase around 30 mph. This will help aid in fine
fuels drying out, leading to the dangerous conditions. Highs will
reach into the 70s across the Plains.

For Tuesday and Wednesday, extreme fire weather conditions are
expected across southern Colorado. Southwesterly flow aloft will
continue to increase through this period. Humidity recoveries are
expected to remain low during the overnight periods, with
afternoon values falling to around 10 percent across the Plains.
Winds will also be strong, with southwesterly gusts both days in
excess of 40 mph possible. Any fires that do start will have the
potential to spread rapidly. Those with outdoor burning activities
planned, should postpone them until another day. Temperatures on
Tuesday will continue to be warm, with mid to upper 70s across the
Plains. Cooler air will filter into the region by Wednesday with
highs around 10 to 15 degrees cooler. Over the Mountains, snow
showers will likely pick up through this period along the
Continental Divide. Southwest facing slopes will see the heaviest
snowfall due to favorable orographics. A few inches are possible
above 9 kft.

Thursday through Saturday...much will depend on the evolution and
storm track of an upper level low across the region for late week
into the weekend. Both the GFS and ECMWF have a storm system
moving across the area. The GFS is about a day faster with the
storm system than the ECMWF, but both solutions bring the
potential for heavy precipitation to southern Colorado. A cold
front will have arrived by Thursday morning with easterly upslope
flow across the region, along with cooler temperatures. The GFS
takes the upper low across Arizona and strengthens it across
eastern Colorado Friday into Saturday. This would bring a period
of heavy precipitation to the region. The ECMWF is similar in the
storm track, but a day slower. It holds off precipitation until
the weekend. Mountains will see snow. Lower elevations will depend
highly on how much cold air accompanies the system. Current
thinking is the Plains will see rainfall with this storm. There
could even be a few thunderstorms out near the Kansas border. But
its too early at this point with the uncertainty in the storm
track to get too excited just  yet.  Mozley

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1020 PM MST Sat Mar 6 2021

VFR conditions and dry weather expected at KALS, KCOS and KPUB
over the next 24 hours.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RODRIGUEZ
LONG TERM...MOZLEY
AVIATION...GARBEROGLIO
Hazardous weather outlook, Mar 6, 6:32 PM MST, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
632 PM MST Sat Mar 6 2021

COZ058>089-093>099-080145-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
632 PM MST Sat Mar 6 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong winds and dry conditions are expected Monday through
Wednesday, with high fire danger over the I-25 corridor and across
the eastern plains each day.

A strong weather system will then develop over the western U.S.
late in the week, bringing a chance for snow to much of the area
for Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed tonight.

31/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:54 PM MSTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more24 hr
Mar 7, 2:54 PM MSTRed Flag WarningPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more27 hr

Nearby

Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.